Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Linear multistep methods for stable differential equations $ \ddot y=Ay+B(t)\dot y+c(t)$

Author: Eckart Gekeler
Journal: Math. Comp. 39 (1982), 481-490
MSC: Primary 65L05
MathSciNet review: 669641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The approximation of $ {y^{..}} = Ay + B(t){y^.} + c(t)$ by linear multistep methods is studied. It is supposed that the matrix A is real symmetric and negative semidefinite, that the multistep method has an interval of absolute stability $ [ - s,0]$, and that $ {h^2}\left\Vert A \right\Vert \leqslant s$ where h is the time step. A priori error bounds are derived which show that the exponential multiplication factor is of the form $ \exp \{ {\Gamma _s}\vert\vert\vert B\vert\vert\vert _{n}(nh)\} $, $ \vert\vert\vert B\vert\vert\vert _{n} = {\max _{0 \leqslant t \leqslant nh}}\left\Vert {B(t)} \right\Vert$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society